Follow
Share

I stopped the medication after being on it for one week because of the side effect of sounds in my head. This was a month ago. I am 77 and do not have dementia as far as I know.

Find Care & Housing
Seroquel is an anti psychotic. It should not be stopped suddenly, should be titrated. Why were you prescribed this med? Check with your doctor.
Helpful Answer (2)
Reply to gladimhere
Report

Rusti, I posted a few months ago about hearing a radio playing when our furnace goes on. On New Year’s Eve one year, at midnight, I even heard Auld Lang Syne. I told my husband about it and to his credit he listened sympathetically and just nodded. A few weeks ago, my doc put me on Clonidine for high blood pressure. I began hearing noises almost immediately, while I was asleep and they woke me up. I knew it was inside my head because if they’d been outside, my dog would have barked. It was scary at first but now it’s just annoying.

Call your PCP. There’s always something else you could try.
Helpful Answer (1)
Reply to Ahmijoy
Report

Rusti,
There are 78 possible side effects listed in Drugs.com for Seroquel. Hearing noises are NOT listed.

I would suggest a referral to an audiologist to determine why you are hearing sounds. There can be many reasons for noises in the head such as nerve damage, blood flow problems, ear tumors, etc.

Not to scare you but my mom had been hearing people talking (muffled) and other noises in her head in her apartment in the very beginning of the dementia. The landlord came for 4 hours and couldn't hear anything in the apt.. I visited for 3 days and didn't hear a thing. When I took her to the grocery store, she finally heard it in the car (first time outside of her apartment). However, she had many other symptoms of beginning dementia that I'm sure you don't have.

You may need a referral from your primary care doc to get your hearing checked. I hope it's something simple and easy to fix.
Helpful Answer (0)
Reply to SueC1957
Report